MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38184414
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged catheter tip damaged.The following information was provided by the initial reporter, translated from portuguese to english: needle too far from the start of the catheter.Elderly patients with ballerina veins find catheter progression more challenging.Needle retracts too quickly, sometimes splashing blood distance from needle to start of catheter.Sensation of pushing the vein without cutting blunt tip.Bad cutting sensation painful for patient.Patients with more resistant skin needle guard too long, making it difficult to grip no problems in general, but not your preference -poor grip due to size.The catheter grinds very well and slides well safety trigger too fast, sometimes splashes or is triggered unintentionally reports some advantages and disadvantages somewhat blind catheter.I missed the blood return on the cannon difficult to grip.Needle slips out of the catheter if you don't hold the flap needle tighter in the polyurethane of the catheter used before, the bd's needle slips out very easily.Regarding the distance between the needle and the catheter, they report that many times when they notice the blood return through the instflash and are going to advance the catheter, the needle seems to have already transfixed the vessel and ends up losing the catheter.I took some photos to show that there was no significant difference or even that the competitor's would be a little further away, but the blood return in the cannon helps them to verify that it is still inside the vessel.Impact to patient: multiple punctures.
 
Additional Manufacturer Narrative
Correction: complaint reviewed by team.An incorrect failure was captured.This mdr is not needed.Cancel mdr.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20849125
Report Number9610048-2024-00195
Device Sequence Number19765550
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number38184414
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown